I had a Lumbar Puncture over a week ago. I then had to have a blood patch because of a spinal headache. During the blood patch procedure and after I was in considerable pain in my back and running down my right leg. This pain is not getting better and is beginning to interfere with taking care of my two children. I am also having a problem with my right leg going numb and it feels at times like the right side of my body is completely numb. I don't know if this is normal or if I need to contact the Dr. who performed it or my regular Dr.
It is possible that the blood patch may be causing some form of irritation at the local site of injection especially if some of the blood did not make it directly to the dura mater (the covering of the spine). There can also be hematoma formation (further blood clots) in the area causing some form of compression to the nerves, which may be causing these numbness and pain. I suggest that you contact and inform both of your doctors regarding this. For now avoid straining the area, and have adequate rest.
I had a LP on 2-3-10 and a blood patch on 2-6-10 that didnt take so I had a second one on 2-10-10 and it took but now I have major back pain, hurts to sit on the toilet. I have been having headaches (not Spinal) with blurred vison. It hurts to walk lay on my back and lay on my side. I have to change positions constantly. I even have pain at the puncture site of the last patc h when I breathe. is this normal?
Got my blood patch on 2/2/11 and instantly cured my severe spinal headache which was felt at the base on my skull. The pain disappeared upon completion of the procedure. My back hurt somewhat at the injection site, but was manageable with pain meds. Now, I have a fairly severe headache that does not appear to be spinal oriented. The pain is more toward the top of my head than at the base. My vision seems somewhat blurry as well. My blood pressure spiked at 208/127 and has been managed with clonidine. The headache seems to be my main issue for now. Any input would be appreciated.
I had an epidural steroid injection on 4/2/14. Was warned that I might develop a 'spinal headache'. Intense Neck/Shoulder pain that began on Day 2 (4/4/14). Not a headache, but intense pain at base of skull and shoulder area. Only relieved if lying prone. Had blood patch on day 7 (4/9/14). Neck/shoulder pain resolved within a day. (hooray!) However, now dealing with new symptoms, hip/leg numbness/tingling/pins & needles, headache at top of head (much worse when bending over/straining), nausea an dizziness at day 21 (4/23/14). Not debilitating, but distracted and concerned.
Wondering if a 2nd blood patch is advisable, or if I restoration of CSF level just takes more time.
It's been 19 months since i had epidural shot (steroid)
Blood patch given about 7-10 days after to stop the most
Terrible pain i have ever felt.
My right side is always in pain , feels numb, needles prickling
Can not hold cold or hot in my hand for about 40 seconds.
I have to bathe with cool water or else i feel my right side
Burning, And if it is cold that right side feels that its frozen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.